MAUDE Adverse Event Report: MANNKIND CORPORATION - V-GO V-GO DISPOSABLE INSULIN DELIVERY DEVICE

MANNKIND CORPORATION - V-GO V-GO DISPOSABLE INSULIN DELIVERY DEVICE
Model Number V-GO 20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 01/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Adverse event (ae) assessment: ae assessor contacted type 2 diabetes mellitus (dm), v-go 20, novolog insulin patient for 3 years.Spoke with patient and spouse.The patient is reporting that the bolus button did not work she was not receiving the insulin.For this case she is reporting that the bolus button was stuck, did not move.She reports elevated blood sugar readings 500 after wearing the device for only a few hours and bolus button did not work, it was stuck.She denies using all bolus clicks and recalls it may have been the first clicks she tried for the device.She does recall the ready start button was pressed and it did click.The patient was alerted elevated blood sugar, tried to give bolus clicks and the button was stuck and did not work.Since this has happened before she knew she was not receiving the insulin.She removed the v-go device, applied new device and gave additional insulin.Blood sugars started to decline to normal range.No additional medical treatment or follow-up was needed.While wearing the device she denies any leaking or release of the needle start button.When removed, the device was filled with insulin.A blood glucose reading 400 or greater is considered serious.Client reported blood glucose 500, can be serious with recurrence.
 
Event or Problem Description
The patient reported that their v-go suddenly stopped dispensing insulin when they clicked the bolus button and caused hyperglycemia.No additional information was provided at intake.It was reported that the device is available for return to the manufacturer for evaluation.However, to date, has not been received.
 
Additional Manufacturer Narrative
Device evaluation: one device was received and evaluated for the bolus button locked out < 18 clicks complaint.Device#: 053294-a was inspected, and the bolus mechanism was verified to have operated as intended.The complaint about this device in relation to the report of hyperglycemia could not be confirmed.

Brand Name
V-GO DISPOSABLE INSULIN DELIVERY DEVICE
Common Device Name
V-GO
Manufacturer (Section D)
MANNKIND CORPORATION - V-GO
293 boston post road w
#330
marlborough MA 01752
Manufacturer (Section G)
MANNKIND CORPORATION - V-GO
293 boston post road w
#330
marlborough MA 01752
Manufacturer Contact
jeffrey zajac
293 boston post road w
#330
marlborough, MA 01752
MDR Report Key18595829
Report Number1226572-2024-00003
Device Sequence Number6660154
Product Code LZG
UDI-Device Identifier00385609400032
UDI-Public(01)00385609400032(17)250321(10)FG222063
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K103825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/23/2025
Device Model NumberV-GO 20
Device Lot NumberVG222028C
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2024
Supplement Date Received by Manufacturer01/31/2024
Initial Report FDA Received Date01/29/2024
Supplement Report FDA Received Date02/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexFemale